MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, CURVED 4.0MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, CURVED 4.0MM X 13CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that an ar-8400cex excalibur broke while preforming a medial meniscectomy.The excalibur broke while inside the sheath and all the broken fragments were accounted for.A new ar-8400cex excalibur was opened and case was completed without further issues.This was discovered during a meniscectomy procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
The complaint is confirmed.(1) unpackaged ar-8400cex was received for evaluation.Visual inspection revealed the outer tube is bent below the normal curvature.Rotation of the outer hub did not result in rotation of the tip of the inner tube assembly.A likely point of failure are the 3 coils from the inner tube assembly, located at the curvature of the outer tube.However, without disassembling and potentially damaging the device, this failure cannot be verified.Thus, the cause for the device not rotating as intended remains undetermined.The cause for the bent outer tube can be attributed to misuse, which likely resulted in application of excessive mechanical forces on the outer tube via prying and/or leveraging.

Brand Name
EXCALIBUR, CURVED 4.0MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14976665
Report Number1220246-2022-05205
Device Sequence Number20092580
Product Code GFA
UDI-Device Identifier00888867043503
UDI-Public00888867043503
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CEX
Device Lot Number14919235
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown